Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 18, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Mar 23, 2009, 7:04 PM CDT for Atchison County, Holt County, Missouri. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2009, 7:04 PM CDT (00:04 UTC)
- Expired
- Mar 23, 2009, 7:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Atchison County, MO, Holt County, MO
The radar
The Omaha radar (KOAX), 144 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 7:15 PM CDT | HAIL 1 | Corning, MO | |
| Mar 23, 7:17 PM CDT | HAIL 1 | 2 N Corning, MO | QUARTER SIZED HAIL ON I-29 EXIT 99. REPORTED BY COUNTY DISPATCH. |
| Mar 23, 7:20 PM CDT | HAIL 1.25 | Fairfax, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 3:50 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 594 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 240004
SVREAX
MOC005-087-240045-
/O.NEW.KEAX.SV.W.0018.090324T0004Z-090324T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
704 PM CDT MON MAR 23 2009
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ATCHISON COUNTY IN NORTHWEST MISSOURI
NORTHWESTERN HOLT COUNTY IN NORTHWEST MISSOURI
* UNTIL 745 PM CDT
* AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF FALLS
CITY NEBRASKA...AND MOVING NORTHEAST AT 45 MPH. THIS STORM HAS A
RECENT HISTORY OF PRODUCING NEAR 80 MPH WINDS OVER EXTREME
NORTHEAST KANSAS. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CRAIG AROUND 715 PM CDT.
FAIRFAX AROUND 725 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE CORNING
AND INTERSTATE 29 BETWEEN MILE MARKERS 95 AND 102.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR NORTHWEST MISSOURI.
LAT...LON 4047 9527 4017 9514 4009 9539 4012 9540
4013 9543 4018 9547 4020 9547 4021 9548
4023 9548 4024 9550 4025 9553 4026 9555
4028 9556
TIME...MOT...LOC 0003Z 232DEG 37KT 4015 9557
$$
BOOKBINDER5 follow-up statements
000
WWUS53 KEAX 240019
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
719 PM CDT MON MAR 23 2009
MOC005-087-240045-
/O.CON.KEAX.SV.W.0018.000000T0000Z-090324T0045Z/
HOLT MO-ATCHISON MO-
719 PM CDT MON MAR 23 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ATCHISON AND NORTHWESTERN HOLT COUNTIES UNTIL 745 PM CDT...
AT 708 PM...A 59 MPH WIND GUST WAS MEASURED IN FALLS CITY...SEVERAL
MILES SOUTH OF THE MOST INTENSE PART OF THIS STORM. AT 710
PM...QUARTER HAIL WAS REPORTED AT MILE MARKER 99 ON INTERSTATE
29...OR NEAR CORNING.
AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH...AS WELL AS PENNY SIZE HAIL. THIS STORM
WAS LOCATED NEAR CRAIG...OR 13 MILES NORTHWEST OF MOUND
CITY...MOVING NORTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CORNING THROUGH 720 PM CDT.
FAIRFAX BY 725 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM THAT IS CURRENTLY PRODUCING DAMAGING WINDS
AND LARGE HAIL. SEEK SHELTER IN A STURDY BUILDING AND AWAY FROM
WINDOWS UNTIL THE STORM HAS PASSED.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR NORTHWEST MISSOURI.
LAT...LON 4047 9527 4017 9514 4009 9539 4012 9540
4013 9543 4018 9547 4020 9547 4021 9548
4023 9548 4024 9550 4025 9553 4026 9555
4028 9556
TIME...MOT...LOC 0016Z 232DEG 37KT 4023 9543
$$
BOOKBINDER000 WWUS53 KEAX 240030 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 730 PM CDT MON MAR 23 2009 MOC005-087-240045- /O.CON.KEAX.SV.W.0018.000000T0000Z-090324T0045Z/ HOLT MO-ATCHISON MO- 730 PM CDT MON MAR 23 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN ATCHISON AND NORTHERN HOLT COUNTIES UNTIL 745 PM CDT... AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM NEAR FAIRFAX...OR 11 MILES SOUTH OF TARKIO...MOVING NORTHEAST AT 45 MPH. ALTHOUGH THIS STORM HAS PRODUCED UP TO HALF DOLLAR SIZE HAIL BETWEEN CORNING AND FAIRFAX IN THE PAST 15 MINUTES...IT HAS SHOWN A SLIGHT WEAKENING TREND. QUARTER SIZE HAIL ALONG WITH GUSTY SOUTH WINDS APPROACHING 50 MPH ARE EXPECTED OVER RURAL PORTIONS OF SOUTHEAST ATCHISON AND NORTHERN HOLT COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS && LAT...LON 4041 9526 4025 9518 4019 9538 4032 9542 TIME...MOT...LOC 0027Z 232DEG 37KT 4030 9531 $$ BOOKBINDER
000 WWUS53 KEAX 240036 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 736 PM CDT MON MAR 23 2009 MOC087-240046- /O.CAN.KEAX.SV.W.0018.000000T0000Z-090324T0045Z/ HOLT MO- 736 PM CDT MON MAR 23 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HOLT COUNTY IS CANCELLED... AT 735 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR NORTHWEST MISSOURI. LAT...LON 4032 9522 4031 9528 4038 9532 4041 9526 TIME...MOT...LOC 0036Z 226DEG 36KT 4036 9523 $$ MOC005-240045- /O.CON.KEAX.SV.W.0018.000000T0000Z-090324T0045Z/ ATCHISON MO- 736 PM CDT MON MAR 23 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN ATCHISON COUNTY UNTIL 745 PM CDT... AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES EAST OF FAIRFAX...OR 9 MILES SOUTHEAST OF TARKIO...MOVING NORTHEAST AT 40 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN ATCHISON COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS && LAT...LON 4032 9522 4031 9528 4038 9532 4041 9526 TIME...MOT...LOC 0036Z 226DEG 36KT 4036 9523 $$ BOOKBINDER
000 WWUS53 KEAX 240040 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 740 PM CDT MON MAR 23 2009 MOC005-240049- /O.EXP.KEAX.SV.W.0018.000000T0000Z-090324T0045Z/ ATCHISON MO- 740 PM CDT MON MAR 23 2009 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ATCHISON COUNTY WILL EXPIRE AT 745 PM CDT... AT 739 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED SLIGHTLY...AND NO LONGER POSE AN IMMEDIATE THREAT TO PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. A SIGNIFANT WEATHER ALERT CONTINUES FOR THIS STORM INTO NODAWAY COUNTY THROUGH 815 PM CDT. LAT...LON 4032 9522 4031 9528 4038 9532 4041 9526 TIME...MOT...LOC 0039Z 226DEG 36KT 4038 9520 $$ BOOKBINDER
000 WWUS53 KEAX 240040 CCA SVSEAX SEVERE WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 740 PM CDT MON MAR 23 2009 MOC005-240049- /O.EXP.KEAX.SV.W.0018.000000T0000Z-090324T0045Z/ ATCHISON MO- 740 PM CDT MON MAR 23 2009 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ATCHISON COUNTY WILL EXPIRE AT 745 PM CDT... AT 739 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED SLIGHTLY...AND NO LONGER POSE AN IMMEDIATE THREAT TO PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. A SIGNIFICANT WEATHER ALERT CONTINUES FOR THIS STORM INTO NODAWAY COUNTY THROUGH 815 PM CDT. LAT...LON 4032 9522 4031 9528 4038 9532 4041 9526 TIME...MOT...LOC 0039Z 226DEG 36KT 4038 9520 $$ BOOKBINDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 5:23 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Mar 23, 5:23 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
523 PM CDT MON MAR 23 2009
.DISCUSSION...
MESOSCALE DISCUSSION...
18Z KTOP SOUNDING SHOWED A FREEZING LEVEL AROUND 11.8K FEET. -20C
LEVEL WAS AROUND 20K FEET. UPSTREAM WARNINGS AND LSRS SHOWED 50DBZ
HEIGHTS TO AROUND 30,000 FEET PRODUCED SEVERE HAIL. THIS SHOULD BE
THE CASE FOR IF/WHEN SUPERCELLS MAKE INTO OUR WESTERN COUNTIES. AT
THE SURFACE THE COLD FRONT WILL CONTINUE TO OVERTAKE THE DRYLINE AND
SURGE EASTWARD THROUGH THIS EVENING. THINKING THAT SUPERCELLS WOULD
BE POSSIBLE FOR OUR EXTREME EASTERN KANSAS COUNTIES AND OUR WESTERN
TIER OF MISSOURI COUNTIES. THIS THREAT SHOULD EXIST FOR ANOTHER FEW
HOURS THROUGH 23Z TO 00Z. THREATS ASSOCIATED WITH THIS INITIAL
ACTIVITY WOULD BE IN THE FORM OF DAMAGING WINDS AND LARGE HAIL.
TORNADOES WOULD ALSO BE POSSIBLE GIVEN THE HIGH AMOUNTS OF SHEAR BUT
LIMITED INSTABILITY MAY LIMIT TORNADO POTENTIAL. BEYOND
00Z...CONVECTIVE INSTABILITY LOOKS LIMITED RELATIVE TO THE INCREASING
CIN. LOW LEVEL/0-3KM/ SHEAR REMAINS IMPRESSIVE...35 TO 45 KTS...AS
DOES LOW LEVEL HELICITY /0-1KM/...250-400 M2/S2. AS THE LOW LEVEL
SHEAR DECREASES MID LEVEL SHEAR /3-6 KM/ DECREASES TO AROUND 10 TO 20
KTS. THE ABOVE PARAMETERS WITH THE FORCING FROM A VERY STRONG PV
ANOMALY...SHOULD TEND TO EVOLVE CONVECTION INTO MORE LINEAR/QUASI
LINEAR SYSTEM. GIVEN THE HIGH LOW LEVEL SHEAR AND DECREASING MID
LEVEL SHEAR BOWING SEGMENTS WITH DAMAGING WINDS APPEARS TO BE BIGGEST
THREAT. THERE WOULD ALSO BE A RISK FOR MESOVORTICES WITH HIGHER
POTENTIAL FOR DAMAGING WINDS AND POSSIBLY TORNADOES.
CDB
&&
.PREV DISCUSSION...
/ISSUED 425 PM CDT MON MAR 23 2009/
CONCERNS FOR THIS FORECAST PACKAGE ARE MANY...BUT TODAYS FOCUS WILL
BE ON OUR SEVERE WEATHER THREAT OVER THE NEXT 24 HOURS ALONG WITH
OUR POTENTIAL FOR FLOODING.
WATER VAPOR IMAGERY THIS AFTERNOON SHOWS US THAT A WELL DEVELOPED
CUTOFF LOW HAS SPUN UP AND MOVED INTO WESTERN NEBRASKA. COMPARISON
BETWEEN THE UPPER LEVEL AND SURFACE LOW CENTERS SHOW THAT THE SYSTEM
IS ALREADY NEARLY VERTICALLY STACKED. SURFACE OBSERVATIONS INDICATE
THAT THE DRY LINE SURGED EAST ACROSS KANSAS AS THE LOW STACKED UP
ACROSS WESTERN NEBRASKA THIS MORNING...AND WAS JUST WEST OF A
MEDICINE LODGE TO CONCORDIA KANSAS LINE BY 19Z/23. COLD AIR BEHIND
THE FRONT WAS LAGGING BACK IN EASTERN COLORADO. RADAR SHOWS US THAT
THUNDERSTORMS HAVE DEVELOPED ALONG THE DRY LINE ACROSS CENTRAL
KANSAS NORTH INTO NEBRASKA. THIS IS IN THE REGION WHERE LATE MORNING
AND EARLY AFTERNOON SURFACE INSTABILITIES OF AROUND 1000 J/KG WERE
NOTED. LOOKING FURTHER AFIELD...UPPER AIR OBSERVATIONS SHOW THAT
GULF MOISTURE IS PUSHING NORTH...WITH 12Z/23 PRECIPITABLE WATER
VALUES OF JUST UNDER ONE INCH ACROSS OUR FORECAST AREA CURRENTLY.
EXPECTATIONS ARE THAT WE WILL HAVE PRECIPITABLE WATER VALUES NORTH
OF ONE INCH BY THIS EVENING WHEN THE THREAT OF CONVECTIVE WEATHER IS
HIGHEST.
FOR THE REST OF THE AFTERNOON/EARLY EVENING HOURS...THREAT OF
CONVECTION IS LOOKING TO HOLD OFF UNTIL THIS EVENING. STRATUS DECK
AHEAD OF THE FRONT ACROSS EASTERN KANSAS AND WESTERN MISSOURI HAS
HELPED PUT A LID ON ANY PREFRONTAL CONVECTION. 18Z/23 SOUNDING FROM
THE TOPEKA FORECAST OFFICE ALSO EMPHASIZES THIS WITH A EML EVIDENT
ABOVE 750MB. EXPECTATIONS OF CONVECTION WILL WAIT UNTIL THE
COMBINATION OF A H3 JET STREAKING...NOSING INTO MISSOURI UNDER THE
UPPER LEVEL LOW...WILL COUPLE WITH COOLING TEMPERATURES ALOFT TO
DESTABILIZE THE ATMOSPHERE ENOUGH TO SUPPORT THUNDERSTORMS ALONG AND
JUST AHEAD OF THE APPROACHING FRONT THROUGH THE OVERNIGHT HOURS.
OTHERWISE...FOR THIS AFTERNOON...THE WIND ADVISORY THAT IS EFFECT
WILL BE ALLOWED TO EXPIRE AT 00Z/24. PRESSURE GRADIENT ACROSS THE
FORECAST AREA WILL BEGIN TO RELAX LATE THIS AFTERNOON AS THE SURFACE
TROUGH APPROACHES FROM THE WEST. WINDS WILL STILL BE BREEZY TONIGHT
AHEAD OF AND BEHIND THE FRONT...BUT ADVISORY LEVEL WINDS WILL NOT BE
AN ISSUE.
FOR TONIGHT...THE DRY LINE ACROSS SOUTHERN KANSAS WILL HANG UP AND
MAKE ONLY SLOW PROGRESS EAST FOR THE REST OF THE AFTERNOON HOURS AND
EVENING HOURS. HOWEVER...THE NORTHERN END OF THE LINE...IN NORTHERN
KANSAS AND NEBRASKA...WILL SHIFT EAST QUICKLY AS THE STACKED LOW
LIFTS NORTHEAST INTO CENTRAL SOUTH DAKOTA THIS EVENING. THE
COMBINATION OF FORECAST DRY LINE PROGRESS...AND RADAR TRENDS...
INDICATES THAT THE STORMS CURRENTLY MOVING EAST THROUGH SOUTHERN
NEBRASKA WILL PUSH INTO THE FAR NORTHWEST CORNER OF MISSOURI AROUND
00Z-01Z. ACTIVITY WILL SPREAD SOUTH ALONG THE LINE AND TAIL BACK
THROUGH SOUTH CENTRAL KANSAS THIS EVENING. ALL THIS ACTIVITY WILL
SLOWLY SHIFT EAST OVERNIGHT...WITH CENTRAL MISSOURI PROBABLY NOT
SEEING ANY ACTIVITY UNTIL WELL AFTER MIDNIGHT...MAYBE SUNRISE.
0-6KM SHEAR VALUES OF 50+ KNOTS INDICATES THAT SHEAR WILL NOT BE A
LIMITING FACTOR OVERNIGHT AS THE FRONT MOVES THROUGH AND CONVECTION
DEVELOPS. ANY LIMITING ISSUES WILL PROBABLY BE TIED TO THE SHEAR
OVERWHELMING THE AVAILABLE INSTABILITY...WHICH IS CURRENTLY PROGGED
TO RANGE AROUND 500-800 J/KG JUST AHEAD OF THE FRONT THROUGH THE
OVERNIGHT HOURS.
BESIDES THE POTENTIAL FOR SEVERE THUNDERSTORMS OVERNIGHT...FLASH
FLOODING WILL ALSO BE AN ISSUE. THE SLOW PROGRESS OF THE FRONT
EAST...WHEN COMBINED WITH PRECIPITABLE WATER VALUES OF OVER ONE
INCH...INDICATES THAT HEAVY RAIN MAY OCCUR WITH ANY OF THE STORMS
THAT OCCUR. THIS IN TURN IMPLIES THAT ANY LOCATIONS THAT RECEIVES
REPEATED CONVECTION OVERNIGHT MAY ALSO HAVE ISSUES WITH FLOODING.
THEREFORE...A STAGGERED FLASH FLOOD WATCH HAS BEEN HOISTED ACROSS
THE FORECAST AREA FOR TONIGHT AND TOMORROW. DUE TO THE EXPECTED SLOW
PROGRESS OF THE STORMS ACROSS THE FORECAST AREA...THE FLOOD WATCH
ACROSS CENTRAL MISSOURI INTO NORTHEAST MISSOURI WILL NOT GO INTO
EFFECT UNTIL MID MORNING TUESDAY. SEE THE FLOOD WATCH /STLFFAEAX/
PRODUCT FOR MORE DETAILS.
FOR TUESDAY...SURFACE FRONT WILL STILL BE MOVING EAST THROUGH THE
CWA TUESDAY MORNING. BOTH GFS AND NAM INDICATE THAT FRONT WILL NOT
EXIT THE FORECAST AREA UNTIL AFTER THE NOON TIME HOUR. THIS WILL
MAKE CONTINUING ROUNDS OF CONVECTION LIKELY...ESPECIALLY ACROSS OUR
EASTERN EDGE...THROUGH 00Z/25. SEVERE THREAT WITH TUESDAYS ONGOING
THUNDERSTORM ACTIVITY LOOKS MINIMAL AT THIS TIME. 0-6KM SHEAR VALUES
WILL STILL BE AROUND 40+ KNOTS...BUT INSTABILITY IS HARD TO FIND.
THIS WILL LEAVE OUR MAIN CONCERN FOCUSED ON THE POTENTIAL FOR
FLOODING.
FOR THE REST OF THE FORECAST...LITTLE HAS BEEN CHANGED FROM THE
EARLIER. WEDNESDAY WILL BE A RATHER QUITE COMPARED TO MONDAY AND
TUESDAY WITH SURFACE WINDS BACKING FROM THE WEST TO THE SOUTH.
TEMPERATURES WILL BE NEAR NORMAL AS A RESULT. MORE POTENTIAL FOR
RAIN AND THUNDERSTORMS MOVES BACK INTO THE FORECAST AREA THURSDAY
NIGHT THROUGH SATURDAY AS ANOTHER COMPACT CUTOFF LOW MOVES THROUGH
THE PLAINS.
CUTTER
&&
.AVIATION...
/1230 PM CDT MON MAR 23 2009/
STRONG WINDS EXPECTED TODAY...STORMS LATE TONIGHT
STORM SYSTEM LIFTING NORTH NORTHEAST ACROSS NEBRASKA TODAY WILL
PRODUCE A TIGHT PRESSURE GRADIENT ACROSS THE TAF SITES THROUGH THE
AFTERNOON HOURS...SO WILL EXPECT 20 TO 30KT SUSTAINED WITH GUSTS TO
40 KTS AT TIMES. WINDS WILL DIMINISH DURING THE EVENING...AS THE
PRESSURE GRADIENT RELAXES WITH THE APPROACHING TROUGH/FRONT.
DEEP MOIST CONVECTION...AND THE THREAT FOR STRONG THUNDERSTORMS
SHOULD HOLD OFF UNTIL LATE EVENING EARLY MORNING TIME FRAME. WILL
DELAY ONSET OF TEMPO GROUP WITH STRONG STORMS UNTIL CLOSER TO
MIDNIGHT WHEN CONVECTION WHICH WILL HAVE INITIATED AHEAD OF THE
FRONT OVER KANSAS SHOULD BE MOVING IN. WITH LATER TAFS WILL LIKELY
BE ABLE TO BUMP THE TEMPO GROUP TO A CATEGORICAL GROUP AS TIMING OF
THE KANSAS STORMS BECOMES MORE APPARENT. CAN NOT RULE OUT SOME
CONVECTION AHEAD OF THIS LINE THIS EVENING...SO WILL KEEP THE VCTS
IN THE TAFS TO INDICATE THAT THREAT. SOME TIMING DIFFERENCES ON THE
MODELS AS TO WHEN THE MAIN LINE OF STORMS WILL MOVE EAST OF THE
REGION FOR NOW WILL LEAN TOWARD THE FASTER WRF AND END MENTION OF
PRECIPITATION BY THE 10 TO 11Z TIME PERIOD.
PC
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY UNTIL 7 PM MONDAY FOR MOZ001-MOZ002-MOZ003-MOZ004-
MOZ005-MOZ011-MOZ012-MOZ013-MOZ014-MOZ020-MOZ021-MOZ022-
MOZ023-MOZ028-MOZ029-MOZ030-MOZ031-MOZ037-MOZ038-MOZ039-
MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-MOZ053-MOZ054.
FLASH FLOOD WATCH FROM 10 PM MONDAY TO 6 AM TUESDAY FOR MOZ001-
MOZ002-MOZ003-MOZ004-MOZ011-MOZ012-MOZ013-MOZ020.
FLASH FLOOD WATCH FROM MIDNIGHT TUESDAY TO 9 AM TUESDAY FOR
MOZ005-MOZ006-MOZ007-MOZ014-MOZ015-MOZ016-MOZ021-MOZ022-
MOZ023-MOZ024-MOZ028-MOZ029-MOZ030-MOZ031-MOZ037-MOZ038-
MOZ043-MOZ044-MOZ053-MOZ054.
FLASH FLOOD WATCH FROM 6 AM TUESDAY TO 3 PM TUESDAY FOR MOZ008-
MOZ017-MOZ025-MOZ032-MOZ033-MOZ039-MOZ040-MOZ045-MOZ046.
KS...FLASH FLOOD WATCH FROM 10 PM MONDAY TO 6 AM TUESDAY FOR KSZ025-
KSZ102.
WIND ADVISORY UNTIL 7 PM MONDAY FOR KSZ025-KSZ057-KSZ060-KSZ102-
KSZ103-KSZ104-KSZ105.
FLASH FLOOD WATCH FROM MIDNIGHT TUESDAY TO 9 AM TUESDAY FOR
KSZ057-KSZ060-KSZ103-KSZ104-KSZ105.Hazardous weather outlook, Mar 23, 1:11 PM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 111 PM CDT MON MAR 23 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-241815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 111 PM CDT MON MAR 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT GUSTY SOUTH WINDS WILL REMAIN SUSTAINED IN THE 25 TO 35 MPH RANGE THROUGH THE AFTERNOON HOURS WITH GUSTS INTO THE 40 TO 45 MPH RANGE AT TIMES AND A WIND ADVISORY REMAINS IN EFFECT THROUGH 7 PM. A COLD FRONT WILL BE APPROACHING FROM THE WEST THIS EVENING. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING FROM SOUTHEAST AND EAST CENTRAL KANSAS INTO NORTHWEST MISSOURI...WELL AHEAD OF THE MAIN LINE OF STORMS ASSOCIATED WITH THE COLD FRONT. THE INSTABILITY WILL NOT BE AS GREAT WITH THE SCATTERED STORMS AHEAD OF THE FRONT...BUT THERE IS ENOUGH SHEAR TO BE OF CONCERN TO ORGANIZE THESE STORMS INTO SUPERCELL TYPE DEVELOPMENT THAT COULD SUSTAIN A LARGE HAIL AND DAMAGING WIND THREAT. THEN BY LATE EVENING THE DRY LINE AND COLD FRONT WILL BE SURGING NORTHEAST TOWARD NORTHEAST KANSAS AND NORTHWEST MISSOURI. THIS IS EXPECTED TO BRING THE STRONG TO SEVERE STORMS ASSOCIATED WITH THE FRONT INTO THIS REGION...WITH THE MORE LIKELY TIMEFRAME BEING AFTER 9 PM. THESE STORMS WILL HAVE THE POTENTIAL OF PRODUCING DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. THEN AFTER MIDNIGHT AND DURING THE EARLY MORNING HOURS THE LINE OF STORMS ASSOCIATED WITH THE COLD FRONT SHOULD SWING EAST INTO EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI. AT THIS POINT...THE MAIN THREAT IS EXPECTED TO BE WINDS...HAIL AND VERY HEAVY RAINFALL. THE STORMS IN NORTHWEST MISSOURI WILL BE MOVING EAST INTO NORTH CENTRAL MISSOURI DURING THIS TIME FRAME WITH ALSO WINDS...HAIL AND HEAVY RAINFALL THE MAIN THREATS. THE EASTWARD PROGRESSION OF THE FRONT WILL BE SLOWED OVERNIGHT...SO REPEATED ROUNDS OF THUNDERSTORMS WITH HEAVY RAINFALL WILL BE POSSIBLE ACROSS AREAS FROM EASTERN KANSAS INTO NORTHWEST AND NORTH CENTRAL MISSOURI. CENTRAL MISSOURI...INCLUDING THE SEDALIA AND BOONVILLE AREAS...MAY NOT SEE THE HEAVIER RAIN UNTIL TOWARD DAYBREAK. WITH THE THREAT OF HEAVY RAINFALL...FLOODING ISSUES WILL BE A BIG CONCERN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY...THE FRONT WILL LIKELY NOT MOVE EAST OF THE OUTLOOK AREA UNTIL EARLY AFTERNOON. UNTIL THAT TIME...THERE WILL BE THE POTENTIAL OF STRONG STORMS PRODUCING MORE HEAVY RAINFALL...MAINLY IN AREAS FROM EAST OF INTERSTATE 35...INTO NORTHEAST AND CENTRAL MISSOURI. SEVERE STORMS WILL BE LESS LIKELY...ALTHOUGH HAIL AND STRONG WINDS CAN NOT BE TOTALLY RULED OUT. ANOTHER STORM SYSTEM WILL BE MOVING INTO THE REGION FRIDAY AND FRIDAY NIGHT. THE MOST LIKELY TIME FRAME FOR THUNDERSTORMS WILL BE FRIDAY NIGHT...MAINLY IN AREAS TO THE SOUTH AND EAST OF KANSAS CITY...INTO CENTRAL MISSOURI. IT IS TOO EARLY TO TELL IF SEVERE WEATHER WILL OCCUR WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED...LATER THIS EVENING AND INTO THE EARLY MORNING HOURS ALONG AND WEST OF A LINE FROM BETHANY TO CLINTON. REPORTS OF FLOODING ARE REQUESTED TONIGHT AND ON TUESDAY. PC
In the hours before
Local storm report, Mar 23, 4:57 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
457 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM NON-TSTM WND DMG 3 W WESTBORO 40.54N 95.38W
03/23/2009 ATCHISON MO LAW ENFORCEMENT
8 INCH DIAMETER TREE SNAPPED OFF.
&&
PCLocal storm report, Mar 23, 4:59 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
459 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM NON-TSTM WND DMG ATCHISON 39.56N 95.13W
03/23/2009 ATCHISON KS LAW ENFORCEMENT
ROOF DAMAGE TO VET CLINIC
&&
PCThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 8:12 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 33 min |
| Mar 23, 8:42 PM CDT | Severe Thunderstorm Warning | EAX | Holt, Nodaway | 33 min |
| Mar 24, 12:36 AM CDT | Areal Flood Advisory | EAX | Buchanan, Platte | 5 hr |
| Mar 24, 1:14 AM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison | 31 min |
| Mar 24, 7:47 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 13 hr |
| Mar 24, 8:03 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Henry | 27 min |
| Mar 24, 8:24 AM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson | 36 min |
| Mar 24, 8:48 AM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette, Saline | 27 min |
| Mar 24, 8:51 AM CDT | River Flood Warning | EAX | Buchanan | 53 hr |
| Mar 24, 9:27 AM CDT | River Flood Warning | EAX | Linn, Livingston | 69 hr |
| Mar 24, 9:27 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 5 days |
| Mar 24, 12:08 PM CDT | Areal Flood Warning | EAX | Adair, Daviess, DeKalb, Gentry, Grundy, Harrison and 6 more | 18 hr |
| Mar 24, 12:17 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 21 hr |
| Mar 24, 12:41 PM CDT | Areal Flood Warning | EAX | Cooper, Howard | 24 hr |
| Mar 24, 1:44 PM CDT | River Flood Warning | EAX | Cooper | 22 hr |
| Mar 24, 1:44 PM CDT | River Flood Warning | EAX | Cooper | 34 hr |
| Mar 24, 2:48 PM CDT | River Flood Warning | EAX | Howard | 18 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.